Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 10, 2021, 5:15 PM EDT for Paulding County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 5:15 PM EDT (21:15 UTC)
- Expired
- Aug 10, 2021, 6:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.25 in
- Wind
- 40
County Paulding County, OH
The radar
The Northern Indiana radar (KIWX), 99 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1366 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
971
WWUS83 KIWX 102115
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
515 PM EDT Tue Aug 10 2021
INZ018-OHZ004-005-015-016-102200-
Allen IN-Henry OH-Putnam OH-Defiance OH-Paulding OH-
515 PM EDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of northeastern Allen,
northern Putnam, southern Defiance, Paulding and southern Henry
Counties through 600 PM EDT...
At 514 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Defiance to near Woodburn.
Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Defiance, New Haven, Paulding, Leipsic, Deshler, Antwerp, Woodburn,
Payne, Continental, Holgate, Grabill, Oakwood, Leo-cedarville,
Hamler, Dupont, Melrose, West Leipsic, Latty, Cecil and Belmore.
This includes Interstate 469 between mile markers 18 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4103 8500 4124 8502 4130 8388 4105 8388
TIME...MOT...LOC 2114Z 270DEG 27KT 4117 8438 4114 8495
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
NWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:29 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 10, 3:29 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
329 PM EDT Tue Aug 10 2021
.SYNOPSIS...
Issued at 328 PM EDT Tue Aug 10 2021
Hot and humid weather continues through Thursday, with periodic
thunderstorms. Some storms may become severe, especially tonight and
Wednesday. A cold front moves through Friday, followed by cooler and
drier conditions for the weekend.
&&
.SHORT TERM...(This Evening through Wednesday)
Issued at 328 PM EDT Tue Aug 10 2021
Broad troughing over central Canada is responsible for a series of
shortwaves that will move through the region triggering
thunderstorms over the next few days. Isolated storms are possible
this afternoon and evening, especially to the southwest. Much of the
eastern half of the forecast area is under transitory ridging, which
has strengthened the capping inversion. There is considerable low-
level CAPE given very moist warm air advection coming up from the
Gulf, with dewpoints in the upper 70s to low 80s, but persistent low
and mid-level cloudiness may also provide enough insulation to
prevent widespread diurnal initiation. There is also a lack of shear
and upper level support until the next shortwave moves in from the
west late this evening.
There are differences in timing among the base models and CAMs, but
expect an MCS to move in sometime after 9PM with storms possibly
continuing into Wednesday morning, especially south of US 30. Strong
winds and heavy rain are the biggest threats with an approaching EML
and substantial DCAPE over 1000 J/kg, as well as PWs in excess of 2
inches.
Convection will dissipate and move south of the area by afternoon,
leaving behind another hot and humid day on Wednesday. Heat index
values will rise to around 95-103 degrees and a Heat Advisory
will again be issued.
&&
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 328 PM EDT Tue Aug 10 2021
The upper trough will shift east on Wednesday night, bringing a cold
front in from the northwest with another round of convection.
This front will stall over the area on Thursday, meaning storms will
again be possible. Hot and humid conditions will also persist. The
front does not push south until Friday when the upper trough deepens
over the eastern US, and sends much cooler and drier air into the
region. High pressure builds in behind the trough on Monday and
Tuesday, allowing moisture to increase and the potential for diurnal
storms increases mid-week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 113 PM EDT Tue Aug 10 2021
Breaks are starting to form within the MVFR ceilings over the
terminals for the start of the 18z TAF cycle. This should give way
to a prolonged period of VFR conditions well into the overnight
hours. A convective complex continues to be forecast to approach
the terminals late tonight into Wednesday morning. While
confidence is still low on the exact timing of these impacts, have
inserted a PROB30 group for KSBN which will be on the northern
extent of convection while continuing the vicinity mention for
KFWA. Should convection impact the terminals directly, expect
lowered ceilings/visby (IFR to LIFR range) with variable and gusty
winds. KSBN looks to be the only terminal that the convective
risk will clear prior to the end of this TAF cycle.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for
INZ003>009-012>018-020-022>027-032>034.
Heat Advisory from 1 PM EDT /noon CDT/ to 8 PM EDT /7 PM CDT/
Wednesday for INZ003>009-012>018-020-022>027-032>034.
MI...Heat Advisory until 8 PM EDT this evening for MIZ077>081.
Heat Advisory from 1 PM to 8 PM EDT Wednesday for MIZ077>081.
OH...Heat Advisory until 8 PM EDT this evening for OHZ001-002-004-005-
015-016-024-025.
Heat Advisory from 1 PM to 8 PM EDT Wednesday for OHZ001-002-004-
005-015-016-024-025.
LM...NONE.
&&
SYNOPSIS...Cobb
SHORT TERM...Cobb
LONG TERM...Cobb
AVIATION...CM
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Aug 10, 3:46 PM EDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 346 PM EDT Tue Aug 10 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-112000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 346 PM EDT Tue Aug 10 2021 /246 PM CDT Tue Aug 10 2021/ ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ WEDNESDAY... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Isolated to scattered storms will develop this afternoon and evening, becoming more widespread overnight. Severe storms are possible accompanied by damaging winds and heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Thunderstorms are possible each day Wednesday through Friday. There is a chance the storms may become severe each day with damaging winds and very heavy rain the greatest threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-112000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 346 PM EDT Tue Aug 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. There is a chance for thunderstorms tonight. The storms may be accompanied by strong gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Thunderstorms are possible each day Wednesday through Friday. The storms may be accompanied by storm force winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 10, 11:56 AM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1156 AM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 AM TSTM WND DMG 3 S FORT WAYNE 41.03N 85.14W
08/10/2021 ALLEN IN BROADCAST MEDIA
SOME TREE AND POWER LINE DAMAGE REPORTED IN
THE AREA.
&&
MCSSpecial weather statement, Aug 10, 5:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
515 PM EDT Tue Aug 10 2021
INZ018-OHZ004-005-015-016-102200-
Allen IN-Henry OH-Putnam OH-Defiance OH-Paulding OH-
515 PM EDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of northeastern Allen,
northern Putnam, southern Defiance, Paulding and southern Henry
Counties through 600 PM EDT...
At 514 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Defiance to near Woodburn.
Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Defiance, New Haven, Paulding, Leipsic, Deshler, Antwerp, Woodburn,
Payne, Continental, Holgate, Grabill, Oakwood, Leo-cedarville,
Hamler, Dupont, Melrose, West Leipsic, Latty, Cecil and Belmore.
This includes Interstate 469 between mile markers 18 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4103 8500 4124 8502 4130 8388 4105 8388
TIME...MOT...LOC 2114Z 270DEG 27KT 4117 8438 4114 8495
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NWSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:51 PM EDT | Special Marine Warning | IWX | 54 min | |
| Aug 9, 10:47 PM EDT | Special Marine Warning | IWX | 58 min | |
| Aug 10, 1:58 AM EDT | Special Weather Statement | IWX | Elkhart | 17 min |
| Aug 10, 2:23 AM EDT | Special Weather Statement | IWX | LaGrange | 52 min |
| Aug 10, 2:43 AM EDT | Areal Flood Advisory | IWX | Elkhart, Saint Joseph | 3 hr |
| Aug 10, 2:50 AM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Noble | 29 min |
| Aug 10, 4:01 AM EDT | Special Weather Statement | IWX | Kosciusko, Noble | 29 min |
| Aug 10, 3:27 PM EDT | Heat Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 29 hr |
| Aug 10, 3:51 PM EDT | Small Craft Advisory | IWX | 34 hr | |
| Aug 10, 5:58 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry, Paulding, Putnam | 62 min |
| Aug 10, 6:17 PM EDT | Special Weather Statement | IWX | Van Wert | 28 min |
| Aug 10, 7:07 PM EDT | Severe Thunderstorm Warning | IWX | Paulding | 38 min |
| Aug 10, 12:22 AM EDT | Areal Flood Advisory | IWX | Berrien | 3 hr |
| Aug 10, 12:54 AM EDT | Special Weather Statement | IWX | Berrien | 36 min |
| Aug 10, 1:09 AM EDT | Flash Flood Warning | IWX | Berrien | 3 hr |
| Aug 10, 1:13 AM EDT | Special Weather Statement | IWX | Cass | 32 min |
| Aug 10, 1:18 AM EDT | Severe Thunderstorm Warning | IWX | Cass | 27 min |
| Aug 10, 6:31 AM EDT | Areal Flood Warning | IWX | Berrien | 7 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.